Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

plz help-- frustration

last night, i took 2 sleeping pills to help me sleep (i was on my 4th day of being awake)... today, i woke up in a HORRIBLE mood. plus i feel like i'm STILL on the sleeping pills- groggy, disorientated.. slightly drunk (i move my head and it takes a while for things to focus again)...

DS is acting his normal self... but i'm getting irritated at him. i was watching a movie where a guy was swimming in the ocean and DS asked 7 times- literally- if there were sharks in the water. i answered all 7 times with a No. he kept asking! i yelled no and to stop asking. its to the point where i just want to spank him... right now, he's putting the videos up that he was playing with--- a normal event for him, but my frustration from my feeling/mood is rubbing into my parenting. i NEED to get away from DS- i feel it. just to get myself back in order so i dont lash out on him- even with a simple yelling.

i feel like i overdosed on the sleeping pills, but they are only 25mg (so i took 50mg) and that was at 7pm last night (at the time i'm writing this- its 3pm, so its been 20 hours.)

i dont know what to do. i dont want to lash out at DS, i dont want to yell at him... but i'm a single mom and i have no friends/family who'll help me with him. his biodad is in rehab and his family is all on drugs (heroin/cocaine) so even if i wanted their help, i'd never take DS there.

how do i lower my frustration level? i'm not like this-- i want to blame those stupid pills... but i dont even know if its still in my system.. i mean, its been almost 24 hours since i took them....

DS is 5 years old. his bday was in Oct... not sure if that would help any

Answer Question
 
Anonymous

Asked by Anonymous at 3:11 PM on Dec. 5, 2010 in School-Age Kids (5-8)

Answers (8)
  • The problem is, you are not actually getting any sleep at all. Being drugged is not the same as being asleep.

    You may need medical help at this point. Find someone rational to take care of your son until you are capable of functioning.

    Frustration, by the way, is nothing more than the collision of reality with what you have decided to expect. Expectations are just planned frustrations. You can reasonably expect people to continue to be themselves, and a 5yo is immature, irrational and creative. If you expect anything else, you're delusional.
    LindaClement

    Answer by LindaClement at 3:13 PM on Dec. 5, 2010

  • If it is not raining where you are, even if it's cold, get outside with your son for a walk. I agree too with drinking some water. GL hug
    elizabr

    Answer by elizabr at 3:20 PM on Dec. 5, 2010

  • It happened to me many times after sleeping pill, walking+ a lot of water+ energy drink (help to flash staff out of you quickly) helps me a lot.
    ganna04

    Answer by ganna04 at 3:21 PM on Dec. 5, 2010

  • I'm an only parent, and it's tough sometimes. It sounds like you are still groggy from the sleeping pill, so yes, lots of water (and a little nutrition) will help.
    But this is a 5 year old, not a 2 year old - there is no need to repeatedly ask the same question over and over again. He was told "no, there are not sharks in the water". When he asked a second time, why not ask him "what did I tell you?" and make him think about what you already answered. If he asked a third time, why wasn't he told "I already answered that, now be quiet during the show". And if he asked a fourth time, well, I'd have sent him to his room. 5 years is plenty old enough for a child to be able to sit and watch a show with minimal interruptions. Teach him this and you'll feel less frustrated.
    aliceinalgonac

    Answer by aliceinalgonac at 3:34 PM on Dec. 5, 2010

  • Welcome to parenthood. This is part of growing up. Learning to control your behavior despite your emotions. I have stress induced insomnia. So I get stressed, I don't sleep. I have 5 kids... I don't sleep very often. I take sleeping pills when I can't take the sleep deprivation any longer. And really, I feel more like a bitch after the pills then before.

    This is where you grit your teeth and smile and say "I love you" instead of lashing out. If you feel like your going to loose put on a show for ds, and go into the bathroom, lock the door, put some headphones on with calm music, and deep breath for 5 min. Parenting requires that you develop a lot of self control. Nice thing is, as you learn to control your behavior, your children will learn that too.

    And most sleeping pills are also a diuretic, so drink lots and lots of water, and something with electrolytes in it as soon as you wake up.
    daughteroftruth

    Answer by daughteroftruth at 3:38 PM on Dec. 5, 2010

  • Trying a nice warm (not hot) shower. Lots of water and some walking. It should help.
    mommy_of_two388

    Answer by mommy_of_two388 at 4:17 PM on Dec. 5, 2010

  • It's good that you recognize your mood is off. Your DS is probably picking up on it and is reacting in the only way his little years of life experience has taught him. You need some REAL sleep. I would suggest some Benadryl next time you need some rest.

    In the mean time you need to get your endorphins pumped up, I would suggest a brisk walk for about 20 minutes. Even if you have to take your DS with you. Exercise is our body's natural mood lifter - and it will get most, if not all, of your agitation out.
    texassahm

    Answer by texassahm at 5:01 PM on Dec. 5, 2010

  • I would try to hydrate, eat some healthy protein, and take some deeeeeep breaths. And don't take that amount of pills ever again.
    KTMOM

    Answer by KTMOM at 10:00 AM on Dec. 10, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN